What causes depression and panic attacks with thoughts of harming others?

default
Posted on Mon, 12 May 2014 in Mental Health
Question: I am on several meds and have been for a year now. I feel my mental health is declining and my doctor only wants to prescribe more meds. I'm depressed, have frequent panic attacks and have thought about harming others. I can't get into see another psychiatrist until the end of the month and if I go to the er they will admit me to the psych ward for 3 days then I'll be released. Could this problem be because of my meds?
doctor
Answered by Dr. Abhishek Kapoor 51 minutes later
Brief Answer: You can try antidepressant Detailed Answer: Hi Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query. I think, your psychiatrist has kept possibility of bipolar disorder with current manic episode. That is why, you are on lamotrigine, which is a mood stabilizer and ziprasidone, which is a antipsychotic agent. In my option, you may have either depressive disorder or bipolar disorder with current depressive episode, rest depend upon your past or current symptoms. In case, you have depression and anxiety symptoms, you need antidepressant in treatment. If you do not have any history of previous manic episode, then you can take antidepressant like paroxetine or bupropion that has less chance of manic switch. These drugs are not available over the counter, you have to consult a psychiatrist. In case, you need further help, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Mood stabilizer

doctor1 MD

ben here i am coming off epilim after 42 yrs i did have epilepsy my neurologist says i dont have it eny more buti have pnes sieures in stead irealy...

doctor1 MD

Hi Dr My daughter (16) was prescribed Epilim because she suffers from migraines. She is not epileptic. We have stopped the Epilim because of bad...

doctor1 MD

Currently on lamictal 150 twice a day and Siloam. My dr has just introduced lithium which I m not happy about. My concerns are the weight gain and...

doctor1 MD

My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed...

doctor1 MD

I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr....

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which...

doctor1 MD

Would a doctor prescribe Zoloft and depakote at the same time for severe depression?

Get personalised answers from verified doctor in minutes across 80+ specialties

128 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2